|Aspirin and Abacavir + Supplement interactions with meds
Aug 11, 2012
Dear Doctor Young,
I am 45 years and have been HIV + for 2 years and on meds for 18 months with normal CD4 and % levels and UD. Type 1 diabetic since young and well managed with insulin. Nothing to complain about really.
Supplements: I dont eat seafood and therefore take omega3 capsules in the morning which has also improved my triglyceride levels. HDL levels still remain low however.
I take a multivitamin pill and VITD3 every other day.
I have also recently started taking a mini-aspirin daily in the morning for preventative reasons only.
The main reason for the mini aspirin is due to the fact that I understand that Abacavir may increase my CV risk over time and due to cancer preventative reasons. Is my understanding correct on both these points?
With the different timing of my meds and supplements, I would think there would not be any risk for drug interactions. Is this correct?
thank you for your assistance
| Response from Dr. Young
Hello and thanks for posting.
Based on what you've posted, there aren't any significant drug-drug interactions in your regimen.
The issue of abacavir and cardiovascular disease (CVD) risk has been heavily researched and there remains controversy as to whether there is additive risk or not. Our analysis from the US CDC HOPS cohort, like others, failed to show a strong effect from HIV medications, but points to having a low CD4 count or uncontrolled HIV infection as significant risk factors. In your case, having very good control of your diabetes (and any associated risks, such as high blood pressure, and not smoking) would be essential, as diabetes is a strong CVD risk factor itself. Also, does the use of abacavir over tenofovir (the other commonly used NRTI) indicate that you have some kidney health issues? (Tenofovir is used frequently except in cases of persons with kidney disease and not associated with any known reports of excess CVD risk.)
In any event, I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Sore On Penis After Swallowing Worried I Have HIV
- Sore Throat After Oral Sex With No Protection Does It Mean I Have HIV
- Can And Std Cause Mouth Ulcers?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.